Health

Warning: Natural cholesterol-lowering supplements may cause ‘acute liver damage’


But several cases of red yeast hepatotoxicity have been reported in the past, the authors wrote, and these cases have shown that recovery can take months.

Dementia: Four ‘early’ symptoms that could show up in middle age – unrelated to memory
Statins: Take for 75p to avoid or risk making side effects ‘more likely’ – NHS warning

But several cases of red yeast hepatotoxicity have been reported in the past, the authors wrote, and these indicate that it can take several months after the drug is discontinued.

“As this case demonstrates, red yeast rice supplements have the potential to cause serious side effects, such as acute liver damage,” the authors said.

And they warn that these effects are “very difficult to eliminate in advance, partly because the concentration of monacolin K in red yeast rice is not regulated”.

Therefore, they call for more regulation of supplements to prevent harmful side effects.

Source: | This article first appeared on Express.co.uk



Source link

news7f

News7F: Update the world's latest breaking news online of the day, breaking news, politics, society today, international mainstream news .Updated news 24/7: Entertainment, Sports...at the World everyday world. Hot news, images, video clips that are updated quickly and reliably

Related Articles

Back to top button